Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 10, 2012, 12:46 PM EDT for Emanuel County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2012, 12:46 PM EDT (16:46 UTC)
- Expired
- Jun 10, 2012, 1:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Emanuel County, GA
The radar
The Charleston,SC radar (KCLX), 102 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
411
WWUS82 KFFC 101646
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 PM EDT SUN JUN 10 2012
GAZ086-101715-
1246 PM EDT SUN JUN 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR AN ENHANCED RISK OF BRIEF
TORNADOES AND 45 MPH WINDS IN EMANUEL COUNTY UNTIL 115 PM EDT...
AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANOOCHEE...MOVING NORTHEAST AT 20 MPH.
THIS STORM HAS LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH
TO INDICATE THE PRESENCE OF A TORNADO AT 1242 PM EDT. STILL...THE
ENVIRONMENT NEAR THIS STORM SUGGESTS AN ENHANCED RISK OF A BRIEF...
GENERALLY WEAK...TORNADO FORMING. WIND GUSTS TO 45 MPH ARE ALSO
POSSIBLE AS THE LINE MOVES ACROSS EMANUEL COUNTY THROUGH 115 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CANOOCHEE AND
GARFIELD.
EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS THUNDERSTORM MOVES EAST OF YOUR AREA...
THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3258 8214 3272 8227 3282 8214 3281 8213
3278 8212 3266 8208 3264 8204
TIME...MOT...LOC 1645Z 231DEG 16KT 3271 8214
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 10, 10:47 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 10, 10:47 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1047 AM EDT SUN JUN 10 2012 .UPDATE... HAVE MADE SEVERAL MINOR TWEAKS TO GRIDS THIS MORNING...MOSTLY WITH POPS AND WX. EVEN WITH THE BREAK IN RAIN THAT PART OF THE AREA IS SEEING NOW...STILL EXPECT THAT EVERYONE WILL SEE RAIN AT SOME POINT...SO JUST INCREASED POPS TO 100 PERCENT EVERYWHERE. INSTABILITY IS NOT INCREASING QUITE AS MUCH AS ORIGINALLY ANTICIPATED AS TEMPS IN NORTH GEORGIA ARE REMAINING COOLER. GFS MLCAPE FORECAST FOR THIS AFTERNOON DOES BRING AROUND 1000 J/KG TOWARD THE METRO AREA AS DOES THE SPC MESOANALYSIS/RAP FORECAST. HOWEVER...WITH SUCH A STABLE AIRMASS ACROSS NORTH AND NORTHEAST GEORGIA...EXPECT A PRETTY TIGHT INSTABILITY GRADIENT. THAT SAID... HAVE KEPT CHANCE THUNDER DOWN SOUTH BUT HAVE REMOVED THUNDER WORDING FOR TODAY IN EXTREME NORTHERN ZONES. WILL REEVALUATE THE FORECAST FOR TONIGHT THIS AFTERNOON WITH THE MAIN PACKAGE. ALSO DECREASED MAX TEMPS JUST A TAD TO LINE UP WITH TRENDS. UPDATED ZONES WILL BE OUT SHORTLY. TDP && .PREV DISCUSSION... /ISSUED 716 AM EDT SUN JUN 10 2012/ PREV DISCUSSION... /ISSUED 407 AM EDT SUN JUN 10 2012/ SHORT TERM /TODAY THROUGH MONDAY/... GFS/NAM SIMILAR WITH A WET PERIOD IN STORE THROUGH MONDAY. THIS DUE TO MOIST SW FLOW AHEAD OF AN UPPER TROUGH OVER THE LOWER MS VALLEY THAT MOVES OVER THE AREA MONDAY. SHOWERS EXPECTED DURING THIS PERIOD WITH A 20-40 PERCENT CHANCE OF THUNDERSTORMS. A WEAK WARM FRONT ROUGHLY OVER S AL/GA WILL DRIFT N TODAY/TONIGHT AND LIKELY DISSIPATE. GFS/NAM STRUGGLING WITH FORECAST STABILITY. MUCAPES MUCH HIGHER ON THE GFS IN THE 1000-2000 RANGE OVER CENTRAL AND THE SOUTHERN PART OF N GA TODAY AND THE NAM MORE LIKE 400-800. GFS ON THE WHOLE IS MUCH HIGH THAN THE NAM FOR MONDAY AS WELL. ALL IN ALL THINK THE BEST CHANCE FOR THUNDERSTORMS IS OVER CENTRAL AND MAYBE THE SOUTHERN PORTION OF N GA TODAY AND MOSTLY HIT OR MISS AND BRIEF. FORECAST HIGH TEMPERATURES RUNNING 6-10 DEGREES BELOW NORMAL TODAY AND AROUND 5 DEGREES BELOW NORMAL MONDAY. FORECAST LOW TEMPERATURES RUNNING NEAR TO SLIGHTLY ABOVE NORMAL TONIGHT. OVERALL CONFIDENCE IS MEDIUM TO HIGH. BDL LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MODELS MAINTAIN UPPER TROUGH OR SOME SEMBLANCE OF OUR AREA THROUGH MUCH OF THE PERIOD...THOUGH WEAKENING IT WITH TIME. MEANWHILE...AT THE SURFACE MODELS SHOW A COLD FRONT PUSHING ACROSS THE LOWER MISSISSIPPI VALLEY MONDAY NIGHT AND MOVING ACROSS NORTH GEORGIA TUESDAY/TUESDAY NIGHT. FRONT LOOKS TO PUSH INTO CENTRAL GEORGIA WEDNESDAY WITH REMNANTS OF THE BOUNDARY MEANDERING SOMEWHERE ACROSS SOUTH CENTRAL GEORGIA INTO FRIDAY. WILL NEED TO KEEP GOOD CHANCE TO LIKELY POPS FOR MUCH OF THE FORECAST AREA MONDAY NIGHT INTO TUESDAY WITH FRONT MOVING INTO THE STATE. POPS TAPERING BACK INTO THE CHANCE CATEGORY TUESDAY NIGHT INTO FRIDAY WITH BEST CHANCE CENTRAL SECTIONS...DUE TO BOUNDARY OVER OR IN THE VICINITY OF THAT AREA. HAVE HELD ON TO SLIGHT CHANCE POPS MAINLY OVER SOUTHEAST COUNTIES SATURDAY WITH GFS INDICATING LOW PRESSURE DEVELOPING ALONG THE CAROLINA COAST AND THE POSSIBILITY OF DEEPER MOISTURE LINGERING OVER THE AREA. TEMPS NEAR NORMAL LEVELS TUESDAY...BUT GENERALLY RUNNING ABOVE FOR THE REST THE EXTENDED PERIOD. 49 HYDROLOGY... FORECAST RAIN AMOUNTS TODAY/TONIGHT RUNNING IN THE 1/2 TO 1.5 INCH RANGE AND 1/2 TO 1 INCH RANGE FOR MONDAY/MONDAY NIGHT. THESE AMOUNTS SHOULD BE HANDLED FINE BY AREA LAKES...STREAMS AND CREEKS. THERE IS SOME CONCERN THAT THE SLOW MOVING NATURE OF THE SYSTEM COULD LEAD TO A HEAVY RAIN EVENT WITH MINOR FLOODING FOR SOME AREAS. THIS WILL CONTINUE TO BE MONITORED. AVIATION... 12Z UPDATE.. MAIN CONCERN IS IFR/MVFR CEILINGS AND HOW MUCH IMPROVEMENT TODAY. WHILE SOME IMPROVEMENT IS REASONABLE WILL NOT GO BETTER THAN MVFR CEILINGS. SOME MVFR AND EVEN BRIEF IFR VSBYS WITH HEAVIER SHOWERS. SURFACE WINDS E-S UP TO AROUND 10 KTS. SOME POTENTIAL FOR THUNDERSTORMS THROUGH THE DAY BUT LOW CONFIDENCE TO HOW MUCH AND WHERE. CSG/MCN A LITTLE BETTER FOR THUNDERSTORM POTENTIAL THAN ATL AREA OR AHN. BDL //ATL CONFIDENCE...12Z UPDATE... HIGH CONFIDENCE FOR WINDS. MEDIUM CONFIDENCE FOR CEILINGS AND VSBYS. LOW CONFIDENCE FOR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 77 67 82 67 / 100 90 90 70 ATLANTA 77 68 81 68 / 100 90 90 70 BLAIRSVILLE 69 65 74 64 / 100 90 100 80 CARTERSVILLE 78 68 81 67 / 100 90 90 70 COLUMBUS 82 71 84 70 / 100 80 70 50 GAINESVILLE 73 67 78 66 / 100 90 90 80 MACON 82 70 86 70 / 100 70 70 50 ROME 78 69 81 67 / 100 90 90 70 PEACHTREE CITY 78 68 81 66 / 100 90 90 60 VIDALIA 84 71 88 71 / 100 60 70 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 10, 5:31 AM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 531 AM EDT SUN JUN 10 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 531 AM EDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE. .SYNOPSIS... AN UPPER LOW CENTERED OVER LOUISIANA WILL DRIFT NORTHEAST THROUGH TONIGHT AS FRONTAL BOUNDARY NEAR THE GEORGIA-FLORIDA BORDER LIFTS NORTHWARD. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE HEAVY RAIN AND OCCASIONAL LIGHTNING. .DISCUSSION... DEEP MOISTURE FROM THE GULF OF MEXICO WILL INTERACT WITH A FRONTAL BOUNDARY NEAR THE GEORGIA-FLORIDA BORDER TO PRODUCE WIDESPREAD SHOWERS...AND ISOLATED TO SCATTERED THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. WHILE THUNDERSTORMS WILL BE POSSIBLE AT ANYTIME TODAY AND TONIGHT...THE BEST AREA TO SEE THUNDERSTORMS WILL BE CENTRAL GEORGIA. INSTABILITY IS EXPECTED TO REMAIN WEAK WITH CAPE VALUES GENERALLY 500 OR LESS...SO NO SEVERE STORMS ARE ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NORTH AND CENTRAL GEORGIA WILL REMAIN UNDER THE INFLUENCE OF AN UPPER LEVEL TROUGH FOR MUCH OF THE PERIOD. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE STATE ON TUESDAY AND WEDNESDAY... ENHANCING THE THREAT FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 10, 12:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 PM EDT SUN JUN 10 2012
GAZ086-101715-
1246 PM EDT SUN JUN 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR AN ENHANCED RISK OF BRIEF
TORNADOES AND 45 MPH WINDS IN EMANUEL COUNTY UNTIL 115 PM EDT...
AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANOOCHEE...MOVING NORTHEAST AT 20 MPH.
THIS STORM HAS LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH
TO INDICATE THE PRESENCE OF A TORNADO AT 1242 PM EDT. STILL...THE
ENVIRONMENT NEAR THIS STORM SUGGESTS AN ENHANCED RISK OF A BRIEF...
GENERALLY WEAK...TORNADO FORMING. WIND GUSTS TO 45 MPH ARE ALSO
POSSIBLE AS THE LINE MOVES ACROSS EMANUEL COUNTY THROUGH 115 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CANOOCHEE AND
GARFIELD.
EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS THUNDERSTORM MOVES EAST OF YOUR AREA...
THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3258 8214 3272 8227 3282 8214 3281 8213
3278 8212 3266 8208 3264 8204
TIME...MOT...LOC 1645Z 231DEG 16KT 3271 8214The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:07 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 38 min |
| Jun 10, 2:20 PM EDT | Special Weather Statement | FFC | Stewart | 40 min |
| Jun 10, 3:09 PM EDT | Special Weather Statement | FFC | Houston, Peach | 51 min |
| Jun 10, 3:33 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee, Stewart | 57 min |
| Jun 10, 3:40 PM EDT | Special Weather Statement | FFC | Crawford, Meriwether, Upson | 65 min |
| Jun 10, 3:52 PM EDT | Special Weather Statement | FFC | Bibb, Twiggs | 38 min |
| Jun 10, 4:11 PM EDT | Special Weather Statement | FFC | Troup | 64 min |
| Jun 10, 4:18 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Talbot, Webster | 42 min |
| Jun 10, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 37 min |
| Jun 10, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 36 min |
| Jun 10, 4:47 PM EDT | Special Weather Statement | FFC | Marion, Schley, Sumter, Talbot | 43 min |
| Jun 10, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Morgan, Putnam | 35 min |
| Jun 10, 5:17 PM EDT | Special Weather Statement | FFC | Carroll, Clayton, Douglas | 43 min |
| Jun 10, 5:18 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Dooly, Houston, Macon, Monroe and 3 more | 57 min |
| Jun 10, 5:27 PM EDT | Special Weather Statement | FFC | Dodge | 48 min |
| Jun 10, 5:31 PM EDT | Special Weather Statement | FFC | Paulding | 29 min |
| Jun 10, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Dooly, Houston, Macon, Peach, Pulaski and 1 more | 47 min |
| Jun 10, 5:45 PM EDT | Special Weather Statement | FFC | Oglethorpe | 45 min |
| Jun 10, 5:54 PM EDT | Special Weather Statement | FFC | Clarke, Oconee, Walton | 36 min |
| Jun 10, 5:59 PM EDT | Special Weather Statement | FFC | Bartow, Paulding, Polk | 46 min |
| Jun 10, 6:18 PM EDT | Special Weather Statement | FFC | Wilkes | 42 min |
| Jun 10, 6:23 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski, Twiggs | 37 min |
| Jun 10, 6:40 PM EDT | Special Weather Statement | FFC | Emanuel, Johnson, Laurens, Toombs, Treutlen | 50 min |
| Jun 10, 7:01 PM EDT | Special Weather Statement | FFC | Dodge, Montgomery, Telfair, Wheeler | 59 min |
| Jun 10, 7:16 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Washington | 59 min |
| Jun 10, 7:42 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Washington | 48 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.